Alert archive / Ohio / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 83, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 17, 2007, 5:30 PM EDT for Champaign County, Ohio. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2007, 5:30 PM EDT (21:30 UTC)
- Expired
- Jun 17, 2007, 5:58 PM EDT
- In force
- 28 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Champaign County, OH
The radar
The Cincinnati radar (KILN), 86 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 5:45 PM EDT | TSTM WND DMG | 5 Ne Urbana, OH | TREE DOWN AND DAMAGE TO A TOWER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.5 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 1872 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 172130 SVRILN OHC021-172215- /O.NEW.KILN.SV.W.0083.070617T2130Z-070617T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 530 PM EDT SUN JUN 17 2007 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN CHAMPAIGN COUNTY IN WEST CENTRAL OHIO... * UNTIL 615 PM EDT. * AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR LIPPINCOTT...MOVING SOUTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... MECHANICSBURG... IN ADDITION...KENNARD...MINGO...CABLE AND WOODSTOCK ARE NEAR THE PATH OF THIS SEVERE THUNDERSTORM. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 4026 8382 4015 8387 4004 8351 4022 8350 $$
2 follow-up statements
000 WWUS51 KILN 172145 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 545 PM EDT SUN JUN 17 2007 OHC021-172215- /O.CON.KILN.SV.W.0083.000000T0000Z-070617T2215Z/ CHAMPAIGN OH- 545 PM EDT SUN JUN 17 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR NORTHEASTERN CHAMPAIGN COUNTY... AT 542 PM EDT...A SEVERE THUNDERSTORM WAS CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR CABLE...MOVING SOUTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... MECHANICSBURG. IN ADDITION...WOODSTOCK IS NEAR THE PATH OF THIS STORM. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 4023 8367 4012 8377 4004 8351 4022 8350 $$
000 WWUS51 KILN 172158 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 558 PM EDT SUN JUN 17 2007 OHC021-172208- /O.CAN.KILN.SV.W.0083.000000T0000Z-070617T2215Z/ CHAMPAIGN OH- 558 PM EDT SUN JUN 17 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHAMPAIGN COUNTY HAS BEEN CANCELLED... THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. LAT...LON 4023 8367 4012 8377 4004 8351 4022 8350 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 4:02 PM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jun 17, 4:02 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 402 PM EDT SUN JUN 17 2007 .SYNOPSIS... A WEAK FRONT WILL MOVE INTO CENTRAL OHIO THIS EVENING RESULTING IN SCATTERED SHOWERS AND THUNDERSTORMS. MIDLEVEL RIDGE WILL THEN STRENGTHEN OVER THE OHIO VALLEY ON MONDAY...BEFORE A COLD FRONT MOVES THROUGH ON TUESDAY. && .NEAR TERM /UNTIL 10 PM THIS EVENING/... VERY WEAK FRONTAL BOUNDARY ACROSS THE NORTHERN CWA COMBINING WITH WEAK MIDLEVEL IMPULSE TO CREATE SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY ACROSS THE NORTHERN HALF OF THE CWA. SHEAR IS VERY WEAK SO STORMS WILL BE PULSE IN NATURE. A FEW DOWNBURSTS MAY BRING ISOLATED GUSTY WINDS BUT WEAK INSTABILITY AND MARGINAL DELTA THETA-E VALUES DO NOT SUPPORT SEVERE WINDS. ACTIVITY SHOULD QUICKLY TAPER OFF FROM WEST TO EAST THROUGH 03Z AS INSTABILITY IS LOST...AND MIDLEVEL WAVE EXITS TO THE EAST. && .SHORT TERM /10 PM THIS EVENING THROUGH TUESDAY NIGHT/... WENT CLOSE TO WARMER MET NUMBERS ACROSS THE WEST OVERNIGHT...AND A BIT COOLER EAST WHERE WINDS WILL BE LIGHTER. MOS NUMBERS HAVE COME IN A BIT COOLER FOR HIGHS MONDAY. HOWEVER WITH H8 TEMPS WARMING TO NEAR 20 DEG C...MIDLEVEL RIDGING BECOMING STRONGER AND THE FACT THAT TEMPS CURRENTLY ARE ALREADY IN THE LOW TO MID 90S THIS AFTERNOON...HAVE GONE SEVERAL DEGREES ABOVE MOS FOR HIGHS ON MONDAY. THIS GIVES HIGHS IN THE MID 90S AREAWIDE. MAIN FOCUS FOR THE SHORT TERM PERIOD IS COLD FRONT COMING IN ON TUESDAY AS UPPER LEVEL TROUGH MOVES ACROSS THE GREAT LAKES. NAM AND GFS BOTH FORECAST PRECIP WELL AHEAD OF THE FRONT OVERNIGHT MONDAY AND EARLY TUES...WITH WEAK IMPULSES EMBEDDED IN SWRLY FLOW ALOFT MOVING INTO SOME ELEVATED INSTABILITY. SPED UP ONSET OF POPS SLIGHTLY TUESDAY MORNING...BUT ONLY MADE MINOR TWEAKS TO POPS FOR THE REMAINDER OF THE DAY. KEPT LIKELY POPS SINCE GOOD FRONTAL CONVERGENCE SHOULD BE SUFFICIENT FOR WIDESPREAD PRECIP...BUT STILL UNCERTAIN HOW MORNING PRECIP WILL IMPACT INSTABILITY LATER IN THE DAY. QUICK END TO PRECIP FROM WEST TO EAST TUESDAY NIGHT WITH FRONT MOVING THROUGH. HAWBLITZEL && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... HIGH PRESSURE WILL BUILD ACROSS THE REGION FROM WEDNESDAY THROUGH FRIDAY BRINGING A RETURN TO DRY WEATHER. INITIALLY TEMPERATURES WILL BE BACK CLOSER TO SEASONAL NORMS BUT THEN GRADUALLY WARM UP TOWARDS THE END OF THE WEEK. THERE IS SOME UNCERTAINTY OVER THE WEEKEND CONCERNING THE POTENTIAL FOR A FRONT TO SAG TOWARDS THE OHIO VALLEY WHICH COULD PRODUCE SOME THUNDERSTORMS. HAVE OPTED TO LIMIT LOW CHANCE POPS TO SUNDAY WHICH APPEARS TO HAVE A SOMEWHAT BETTER CHANCE AT THIS POINT IN TIME. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... A WEAK S/W AND BNDRY WERE SAGGING SLOWLY SE ACROSS THE REGION THIS AFTERNOON. LOOKING AT RADAR TRENDS...KDAY AND THEN KILN ARE THE MOST LIKELY TERMINALS TO HAVE STORMS THROUGH 23Z. MVFR VISIBILITIES ARE POSSIBLE WITH THE STORMS. SCT MID LEVEL CLOUDS EXPECTED AFTER 02Z MON WITH BKN HIGH/MID CLOUDS AFT 08Z. OUTLOOK...THUNDERSTORMS ARE POSSIBLE TUESDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 6:16 PM EDT | Severe Thunderstorm Warning | ILN | Licking | 44 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.